Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switch from Viracept to Sustiva
Feb 13, 2001

In September I switched from Viracept/Combivir to Sustiva/Combivir after having undetectable <400. When I went in January, my VL was 450. I was concerned that the change in meds might be affecting this. The doctor told me not to worry and come back in 4 months as I am doing very well. I talked with a counselor who said that I should probably go back in 6 weeks for a recheck to "ease my mind". I scheduled an appt for mid february. Do I have cause for concern? thanks

Response from Dr. Pavia

I think it is reasonable to get checked sooner rather than later if you are worried. It is fairly common to see the viral load bounce up to low detectable levels and then drop below 50 again. These are often called blips and can be caused by an infection, perhaps stress, or a few missed doses. If you have missed a few doses here and there, figure out what tricks you need to remember every dose every day. However, it is also possible that the virus has become resistant to one drug, in which case your next viral load is likely to be much higher.

I would be betting on a blip, because that is the most likely cause, but getting checked sooner makes sense. If you do have a viral load over 1000 on the next go around, a resistance test while you are on the combivir and sustiva could be helpful. Try not to obsess too much

Good luck

ATP



Previous
My Doctor is considering stopping my treatment
Next
When to Jump to New Virus Entry Inhibitors

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement